Maryland, 2024

Damaging Winds in Maryland, August 3, 2024

August 3, 2024 · NWS LWX · 22 events in 8 counties and zones

Several bands of thunderstorms produced numerous instances of wind damage from the eastern West Virginia panhandle eastward across northern and central Maryland into northern Virginia, including the DC and Baltimore metro areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$429,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Several bands of thunderstorms produced numerous instances of wind damage from the eastern West Virginia panhandle eastward across northern and central Maryland into northern Virginia, including the DC and Baltimore metro areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 3, 9:03 AM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 3, 9:03 AM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1003 AM EDT Sat Aug 3 2024

.SYNOPSIS...
Not as hot, but remaining humid through the weekend with continued
shower and thunderstorm chances as a front slowly dissipates over
the region. High pressure briefly returns from the central
Appalachains Monday before another front crosses Wednesday into
Thursday. Meanwhile, Tropical Depression Four is forecast by the
National Hurricane Center to track across Florida and move parallel
to the Mid-Atlantic Coast late next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
The mid-morning update comes with a fairly active radar as
scattered clusters of showers and thunderstorms continue to
approach from central West Virginia. Most areas downstream have
cleared out after burning off an early morning low stratus deck.
As advertised below, there is a flash flooding threat which is
further validated by the 12Z IAD sounding. A number of
parameters are in play here with precipitable water values
around 2" (well above the 90th percentile for early August).
Additionally, a tall/skinny CAPE profile is evident between
750-300 mb, accompanied by nearly unidirectional southwesterly
flow. A band of training cells in a southwest-to-northeast
fashion are possible in this regime. The rest of the previous
discussion is as follows...

An upper-level low is slowly shearing out into a positive tilt
trough. Despite the overall gradually weakening, increased mid
to upper flow and divergence, DPVA, and low-level moisture flux
and convergence attendant to a 25-35 kt 850-700 hPa jet will
set the stage for numerous to potentially widespread showers and
thunderstorms this afternoon and evening. It appears these
factors will have enough spatial overlap with the more
vulnerable metro areas (including parts of the Baltimore area
that saw excessive rain Friday) to hoist a Flood Watch. More on
that in the Hydrology section below.

The increased flow combined with moderate CAPE may lend to a
damaging wind threat with the most intense cores/clusters this
afternoon into this evening. There is some uncertainty in
coverage of gusty/damaging winds, but overall hotter and more
unstable air with steeper low-level lapse rates will be present
near and east of I-95 (where SPC has a level 2 out of 5 risk).

Heat and humidity will be another factor this afternoon into
early evening. Temperatures today will be several degrees cooler
than Friday given some increased cloud cover, so have held off
on any advisories for the heat. Any such headlines, if they need
to be issued later today, would be most likely closest to the
Chesapeake Bay where more sunshine is expected longest, along
with higher humidity near the moisture source.

Conditions should gradually clear overnight, but with a stagnant
humid airmass and the trough axis spiraling overhead, additional
showers or a few thunderstorms could pop up overnight.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Daily shower and thunderstorm chances continue through Sunday
the upper-level trough pivots overhead. Lingering cloud cover
from storms the previous day should inhibit severe potential on
Sunday. Temperatures and humidity begin to increase again early
next week, as do shower and thunderstorm chances.

High temperatures Sunday and Monday will be in the upper 80s to
low 90s for most. Overnight lows will be in the mid 60s to mid
70s depending on elevation.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Key Messages:

1)Trending drier Tuesday while remaining hot and humid. Cooling down
mid to late week.

2)Shower and thunderstorm chances slowly increase throughout the
week as another front stalls over the region.

3) Tropical Depression 4 drifts along the Mid-Atlantic coast late
next week.

Not too much of a change in the extended although models continue to
show better agreement on the track of Tropical Depression Four
paralleling the southeast U.S and Mid-Atlantic coast during the
middle and latter half of the new workweek. Longwave troughing will
remain present across the Northeast and Mid-Atlantic throughout much
of workweek. Weak high pressure remains over the central
Appalachians Tuesday while Tropical Depression Four passes along the
Georgia and South Carolina. Subsidence on the western flank of the
storm should keep conditions dry in our region through Tuesday
although moisture will steadily increase across the region.

By Wednesday and Thursday, eyes shift to a shortwave trough and its
associated front over the Great Lakes region. This system will
gradually work across the Mid-Atlantic and Northeast states late
Wednesday into Thursday likely steering Tropical Depression Four off
the Delmarva coast and toward the New England states late in the
week. This is the scenario that is being forecast/followed by the
National Hurricane Center in their 120-hr fcst position and internal
NHC/WPC collaboration calls. Even with that said, we can expect an
uptick in shower and thunderstorm activity each afternoon especially
within the Wednesday through Friday timeframe. As for the threat of
flooding/substantial rainfall, uncertainty remains given the track
and placement amongst the models when it comes to Tropical
Depression Four. Current 00z guidance suggests beneficial rainfall
areawide given the recent drought concerns. Highest potential for
heavy rain at this point remains east of the Blue Ridge and down
toward the coastline.

Outside of the increased rain chances will come a break in the heat.
Highs will push into the upper 80s and low 90s Tuesday before
cooling into the mid to upper 80s midweek. Some of the modeling even
holds temperatures in the upper 70s and low 80s Thursday and Friday.
This is due part to increased cloud cover and rain chances as
Tropical Depression Four works along the coast. Overnights lows will
fall into the 60s (50s over the mountains) mid to to late next week.

High pressure returns in the wake of the system for the upcoming
weekend ahead.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Periods of sub-VFR are possible from roughly 19Z through 02Z as
multiple waves of TS move across. S/SW flow gusting to 20 kts is
expected this afternoon into the evening. Multiple rounds of TS
are possible, especially near the metros. Low CIGs are possible
after 06Z tonight given a stagnant humid airmass in place.

VFR is expected during the daytime with patchy sub-VFR possible
late at night/early in the morning Sunday with light W winds.

Prevailing VFR conditions are expected Monday into Tuesday as weak
high pressure briefly returns to the region. An isolated shower or
thunderstorm could lead to brief restrictions at mountain terminals
during the afternoon and evening hours. Daily shower and
thunderstorm chances are possible Wednesday through Friday as a
shortwave trough and slow moving front push through the region. This
will lead to the potential for brief periods of sub-VFR conditions
especially during the afternoon and evening hours.

&&

.MARINE...
South to southwest winds are expected to gust 20 to 25 kts,
peaking this afternoon into early evening. Additional gusty
winds may linger especially over the lower waters Sunday as a
cold front slowly tracks through. Showers and thunderstorms are
anticipated this afternoon into tonight, and possibly again on
Sunday with gusty winds and lightning strikes possible.

SCA level winds return Monday night into the middle of next
week. This is due part to Tropical Depression Four moving along
the Carolina coast and a shortwave trough/front approaching from
the Great Lakes region.

&&

.HYDROLOGY...
A Flood Watch is in effect from mid-afternoon through this evening
for the Baltimore/Washington DC metro areas and adjacent I-95
corridor. For more info on this watch and the areas impacted visit
weather.gov/lwx.

An upper-level shortwave trough and slow-moving front will
bring numerous showers and thunderstorms to the I-95 urban
corridor later this afternoon and into the evening hours. Any
thunderstorms will be efficient rain producers with precipitable
water values hovering between 1.75-2.15 inches. Thunderstorm
activity will be fairly progressive although some training could
occur given some backbuilding with limited shear (0-6 km less
than 25 kts) aloft. Rain rates of 1 to 2" per hour are possible
with any thunderstorms during the 3-10pm timeframe. Rainfall
amounts will generally range between 0.75-1.50" across the watch
area with locally heavier amounts possible (2-4"+). Recent
rainfall over the last two days has led to increasing runoff
concerns. You combine this with 3 and 6 hour FFG values of 1.5
to 2.5 inches to get urbanized flooding concerns. Peak timing
window for convection appears to be between 4-9pm with a
tapering of activity heading into the front half of the
overnight period.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch from 3 PM EDT this afternoon through this evening
     for DCZ001.
MD...Small Craft Advisory until 11 PM EDT this evening for MDZ008.
     Flood Watch from 3 PM EDT this afternoon through this evening
     for MDZ008-011-013-014-504-506-508.
VA...Flood Watch from 3 PM EDT this afternoon through this evening
     for VAZ053-054.
WV...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ530-
     535-538.
     Flood Watch from 3 PM EDT this afternoon through this evening
     for ANZ530.
     Small Craft Advisory until 6 AM EDT Sunday for ANZ531-539.
     Small Craft Advisory until 6 AM EDT Sunday for ANZ532>534-537-
     540>543.
     Small Craft Advisory until 11 PM EDT this evening for ANZ536.

&&

SYNOPSIS...EST
NEAR TERM...BRO/DHOF
SHORT TERM...EST
LONG TERM...EST
AVIATION...DHOF/EST
MARINE...DHOF/EST
HYDROLOGY...DHOF/EST
Hazardous weather outlook, Aug 3, 1:43 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
243 PM EDT Sat Aug 3 2024

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-041000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
243 PM EDT Sat Aug 3 2024

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Flood Watch for potential flash flooding is in effect from 3 to
10 PM for the Baltimore/Washington metro areas.

A Severe Thunderstorm Watch is in effect for areas along and east
of the Blue Ridge until 9 PM EDT.

Thunderstorms could produce several instances of damaging wind
gusts as well as isolated flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and evening.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-041000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
243 PM EDT Sat Aug 3 2024

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect for areas along and east
of the Blue Ridge until 9 PM EDT.

Thunderstorms could produce a few instances of damaging wind
gusts as well as isolated flooding this afternoon and evening,
especially east of Interstate 81.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and evening for
areas under the Severe Thunderstorm Watch.

MDZ001-501-502-VAZ503-504-WVZ501>506-041000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
243 PM EDT Sat Aug 3 2024

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 3, 1:33 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
233 PM EDT Sat Aug 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     Tstm Wnd Dmg     3 W Berkeley            39.51N  77.98W
08/03/2024                   Berkeley           WV   911 Call Center

            A few reports of trees down in Hedgesville and
            Martinsburg.

&&

Event Number LWX2403684

CAS
Local storm report, Aug 3, 1:53 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
253 PM EDT Sat Aug 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Tstm Wnd Dmg     Gaylord                 39.19N  77.93W
08/03/2024                   Clarke             VA   911 Call Center

            Multiple trees reported down near the intersection of
            US 340 and Gaylord Lane.

&&

Event Number LWX2403685

JMG
Local storm report, Aug 3, 2:14 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
314 PM EDT Sat Aug 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     Tstm Wnd Dmg     3 S Bloomery            39.22N  77.82W
08/03/2024                   Jefferson          WV   911 Call Center

            Numerous trees reported down along Mission Road between
            John Brown Farm Road and Charles Town Road.

&&

Event Number LWX2403686

JMG
Local storm report, Aug 3, 2:18 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
318 PM EDT Sat Aug 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     Tstm Wnd Dmg     2 N Wickliffe           39.19N  77.90W
08/03/2024                   Jefferson          WV   911 Call Center

            Multiple trees reported down along Smith Road between
            US 340 and Kabletown Road.

&&

Event Number LWX2403687

JMG

The radar

The Sterling radar (KLWX), 36 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Frederick

When
August 3, 2:25 PM EST
Where
Frederick County, 1.28 mi SSW of Adamstown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.302, -77.487

Trees and wires blew down near the intersection of Pleasant View Road and Doubs Road.

Thunderstorm Wind, Frederick

When
August 3, 2:31 PM EST
Where
Frederick County, 0.67 mi NE of Pleasant View
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.286, -77.490

Trees and wires blew down in the 5800 block of Pleasant View Road in Adamstown.

Thunderstorm Wind, Frederick

When
August 3, 2:34 PM EST
Where
Frederick County, 1.2 mi NNE of Pleasant View
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.296, -77.490

Trees and wires blew down in the 2300 block of Pleasant View Road in Adamstown.

Thunderstorm Wind, Frederick

When
August 3, 2:41 PM EST
Where
Frederick County, 2.49 mi SSE of Urbana
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.296, -77.334

Trees blew down near the intersection of Fire Tower Road and Doctor Perry Road.

Thunderstorm Wind, Carroll

When
August 3, 3:07 PM EST
Where
Carroll County, 0.77 mi WNW of Taylorsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.456, -77.092

Two trees blew down in Taylorsville.

Thunderstorm Wind, Carroll

When
August 3, 3:27 PM EST
Where
Carroll County, 1.27 mi NNW of Finksburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.516, -76.912

A large tree blew down onto utility wires blocking both directions of Old Westminster Pike near the intersection with MD-140 Baltimore Boulevard.

Thunderstorm Wind, Baltimore

When
August 3, 3:29 PM EST
Where
Baltimore County, 0.93 mi SSW of Reisterstown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.457, -76.834

Trees blew down in Reisterstown.

Thunderstorm Wind, Baltimore

When
August 3, 4:05 PM EST
Where
Baltimore County, 0.19 mi W of Lochearn
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.350, -76.734

Trees and wires blew down in the 7200 block of Rockridge Road in Pikesville.

Thunderstorm Wind, Baltimore City (C)

When
August 3, 4:10 PM EST
Where
Baltimore City (C) County, 0.81 mi ENE of Mt Royal
Measured
56 kt (64 mph) estimated gust
Property damage
$200,000
Reported by
County Official
Coordinates
39.326, -76.617

There were 184 roads closed due to trees blown down in the City of Baltimore.

Thunderstorm Wind, Baltimore

When
August 3, 4:15 PM EST
Where
Baltimore County, 1.2 mi SSW of Lutherville
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.404, -76.627

Numerous trees blew down in central and southern Baltimore County, with several in the Brooklandville and Falls Road corridor of the northern Baltimore suburbs.

Thunderstorm Wind, Baltimore City (C)

When
August 3, 4:16 PM EST
Where
Baltimore City (C) County, 0.9 mi NE of Mt Royal
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.331, -76.620

At least eight trees blew down on the campus of Johns Hopkins University.

Thunderstorm Wind, Baltimore City (C)

When
August 3, 4:19 PM EST
Where
Baltimore City (C) County, 1.02 mi N of Mt Royal
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.334, -76.627

Multiple trees blew down in the area of West 38th Street and Beech Avenue.

Thunderstorm Wind, Harford

When
August 3, 4:21 PM EST
Where
Harford County, 0.96 mi NNE of Coopstown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.593, -76.412

Trees blew down onto wires in the 2600 block of Bailey Road.

Thunderstorm Wind, Baltimore City (C)

When
August 3, 4:21 PM EST
Where
Baltimore City (C) County, 0.46 mi E of Canton Jct
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
39.320, -76.571

A telephone pole snapped and wires blew down on US-40 Bypass Erdman Avenue.

Thunderstorm Wind, Harford

When
August 3, 4:27 PM EST
Where
Harford County, 1 mi E of Glenwood
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
911 Call Center
Coordinates
39.520, -76.311

Numerous trees blew down in the southeast section of Bel Air. A tree blew down onto a house in the unit block of West Ring Factory Road. A metal deck roof was blown off in the 1300 block of Pendant Lane. Several trees blew down in the area of East Whell Road, Schucks Road, and Laurel Bush Road.

Thunderstorm Wind, Harford

When
August 3, 4:44 PM EST
Where
Harford County, 1.3 mi SE of Aldino
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.556, -76.164

Numerous trees blew down in the 4000 block of Chapel Road in Havre de Grace.

Thunderstorm Wind, Cecil

When
August 3, 5:06 PM EST
Where
Cecil County, 0.53 mi E of Elkton
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.600, -75.820

There were numerous reports of trees blown down across northern Cecil County, including in Farmington, Calvert, and Fair Hill.

Thunderstorm Wind, Cecil

When
August 3, 5:10 PM EST
Where
Cecil County, 0.4 mi E of North East
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
39.600, -75.942

There were reports of dozens of trees blown down in and around North East towards Red Point along the Chesapeake Bay.

Thunderstorm Wind, Prince George'S

When
August 3, 5:15 PM EST
Where
Prince George'S County, 0.37 mi SW of Branchville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
38.996, -76.935

A couple of trees and numerous large tree limbs were blown down on walking paths near College Park.

Thunderstorm Wind, Cecil

When
August 3, 5:24 PM EST
Where
Cecil County, 0.53 mi E of Elkton
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
39.600, -75.820

There were at least ten calls for numerous trees blown down in and around Elkton.

Thunderstorm Wind, Anne Arundel

When
August 3, 5:58 PM EST
Where
Anne Arundel County, 1.28 mi NW of Cape St Claire
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.043, -76.437

Trees blew down on Cape Saint Claire Road.

Thunderstorm Wind, Cecil

When
August 3, 6:57 PM EST
Where
Cecil County, 3.06 mi S of Red Pt
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
39.476, -75.987

Over a dozen trees were reported blown down on Turkey Point in Elk Neck State Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2024Every state in 2024This day in weather historyWarnings in Maryland, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1207646, 1207647, 1207648, 1207649, 1207650, 1207651, 1207652, 1207653, 1207654, 1207655, 1207657, 1207658, 1207659, 1207660, 1207661, 1207662, 1207663, 1207664, 1207665, 1207666, 1207667, 1207668.